Louisiana, 2012Flash Flooding and Hail in Louisiana, April 3 to 5, 2012
April 3 to 5, 2012 · NWS LIX · 11 events in 6 counties and zones
An upper low centered over Oklahoma combined with a very unstable airmass which allowed numerous severe thunderstorms to develop over southeast Louisiana during the overnight hours on the 3rd into the 4th and again the following night.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $55,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper low centered over Oklahoma combined with a very unstable airmass which allowed numerous severe thunderstorms to develop over southeast Louisiana during the overnight hours on the 3rd into the 4th and again the following night.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 3, 8:36 PM CST, 47 minutes earlier.
Area forecast discussion, Apr 3, 8:36 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
936 PM CDT TUE APR 3 2012
.UPDATE...
.SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS EVENING. MOISTURE HAS INCREASED
AND A VERY UNSTABLE SOUNDING WITH VERY STEEP LAPSE RATES. A PW OF
1.43 INCHES AND AN LI OF -9.6. A LIGHT TO MODERATE SOUTHERLY FLOW IN
THE LOWEST LEVELS BELOW 800 MB WITH A LIGHT WESTERLY FLOW IN THE
MIDDLE LEVELS. SCATTERED CUMULUS CLOUDS AT AROUND 6200 FEET AS
WELL.
&&
.PREV DISCUSSION... /ISSUED 325 PM CDT TUE APR 3 2012/
SYNOPSIS...
OUTFLOW FROM OVERNIGHT STORMS MOVED WELL INTO THE GULF THIS
MORNING. SUBSIDENCE IN THE WAKE OF THE MESOSCALE CONVECTIVE VORT
MAX DRIED OUT THE AIRMASS CONSIDERABLY. WE ARE ONLY NOW STARTING
TO GET CUMULUS DEVELOPMENT...AND THAT IS MAINLY OVER SOUTHWESTERN
SECTIONS OF THE AREA. CURRENTLY...NO RADAR ECHOES IN OUR AREA OF
RESPONSIBILITY...WITH A FEW CELLS NEAR HATTIESBURG MOVING AWAY
FROM THE AREA. TEMPERATURES AT MID AFTERNOON ARE IN THE LOWER AND
MIDDLE 80S WITH DEW POINTS GENERALLY IN THE 60S.
UPPER LOW REMAINS NEAR THE TEXAS/OKLAHOMA PANHANDLES. SURFACE
HIGH NEAR TAMPA AND SURFACE LOW NEAR LUBBOCK TEXAS.
SHORT TERM...
UNLESS RADAR CHANGES SIGNIFICANTLY IN THE NEXT 45 MINUTES...WILL
HOLD ONTO POPS IN THE 30 PERCENT RANGE FOR TONIGHT. THIS IS
RECOGNIZING THE POTENTIAL OF CONVECTION ALONG INTERSTATE 20
WORKING SOUTHWARD INTO THE AREA OVERNIGHT. LAPSE RATES ARE STILL
FAIRLY STEEP...SO CANNOT ELIMINATE THE POSSIBILITY OF SEVERE
WEATHER OVER NORTHWEST SECTIONS OF THE AREA.
UPPER LOW WILL PROGRESS SLOWLY EASTWARD ACROSS OKLAHOMA ON
WEDNESDAY...THEN ACROSS TENNESSEE ON THURSDAY. ASSOCIATED SURFACE
LOW WILL MOVE INTO ARKANSAS WITH A WEAK FRONT INTO CENTRAL
LOUISIANA ON WEDNESDAY. THIS WILL PROVIDE A FOCUS FOR SCATTERED
THUNDERSTORMS FOR WEDNESDAY...AND THEN AGAIN THURSDAY AS THE FRONT
MOVES THROUGH THE AREA. MODEL SOUNDINGS INDICATE THAT SEVERE
WEATHER IS STILL DEFINITELY A POSSIBILITY...WITH HAIL POTENTIAL A
LITTLE BETTER ON WEDNESDAY AND THURSDAY THAN TODAY. TEMPERATURES
WILL REMAIN NEAR RECORD LEVELS THHROUGH THURSDAY OUTSIDE OF
THUNDERSTORMS. 35
LONG TERM...
FRONT AND ASSOCIATED PRECIPITATION SHOULD CLEAR THE AREA THURSDAY
NIGHT. RIDGING SURFACE AND ALOFT WILL MOVE INTO THE AREA FOR THE
WEEKEND INTO EARLY NEXT WEEK. FLOW BECOMES NORTHWEST BY ABOUT
TUESDAY. WILL CARRY SMALL POPS ON TUESDAY AS A WEAK FRONT MOVES
INTO THE AREA IN THE NORTHWEST FLOW. TEMPERATURES WILL COOL
SLIGHTLY AS WE GO INTO THE WEEKEND...BUT WILL REMAIN NEAR NORMAL
WITH LOWER HUMIDITY THAN WE WILL SEE FOR THE NEXT FEW DAYS. 35
AVIATION...
LATEST RADAR IMAGE SHOWS NO CONVECTION OVER THE CWA. IT LOOKS LIKE
CONVECTION WILL NOT BE AS WIDESPREAD AS ORIGINALLY THOUGHT.
THEREFORE HAVE DECIDED TO PULL THUNDERSTORMS OUT OF TAFS AT ALL
TERMINALS. PATCHY FOG IS STILL A POSSIBILITY TONIGHT AS WELL AS MVFR
CIGS. CONDITIONS SHOULD IMPROVE BY MID MORNING. 13/MH
MARINE...
OUTSIDE OF THUNDERSTORMS...MARINE CONDITIONS QUIET FOR THE NEXT 24
HOURS. WINDS WILL PICK UP SOMEWHAT BY WEDNESDAY EVENING WITH
EXERCISE CAUTION CONDITIONS POSSIBLE...ESPECIALLY OVER EASTERN
WATERS. BREEZY CONDITIONS WILL AGAIN BE POSSIBLE ON THURSDAY AND
THURSDAY NIGHT WITH THE PASSAGE OF THE WEAK COLD FRONT. HIGH
PRESSURE SETS UP TO THE NORTHEAST OF LOUISIANA FOR THE
WEEKEND...AND BREEZY CONDITIONS AGAIN WILL OCCUR SATURDAY AND
SUNDAY. 35
DECISION SUPPORT...
DSS CODE...BLUE
DEPLOYED...NONE
ACTIVATION...NONE
ACTIVITIES...MONITORING ONGOING RIVER FLOODING
MONITORING THUNDERSTORM THREAT
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 65 84 63 83 / 30 50 50 20
BTR 68 86 68 85 / 30 60 50 20
ASD 67 85 68 83 / 30 50 50 40
MSY 69 85 69 85 / 30 50 50 50
GPT 68 82 69 82 / 30 40 50 50
PQL 66 83 68 82 / 30 30 50 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Apr 3, 7:52 PM CST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
852 PM CDT TUE APR 3 2012
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-050200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
852 PM CDT TUE APR 3 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TONIGHT
A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING.
ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE
STRONG TO DAMAGING WINDS...FREQUENT LIGHTNING...AND HAIL.
THUNDERSTORMS WILL LIKELY BE ISOLATED THROUGH MUCH OF THE NIGHT
BUT ACTIVITY COULD PICK UP RIGHT AROUND SUNRISE ACROSS THE WESTERN
PORTIONS OF THE OUTLOOK AREA.
MINOR RIVER FLOODING CONTINUES ON THE LOWER PEARL AND LOWER
ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD
STATEMENTS FOR ADDITIONAL DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND
WEDNESDAY NIGHT...AND THE THREAT OF SEVERE STORMS MAY CONTINUE
INTO THURSDAY MORNING IN COASTAL AREAS AS A COLD FRONT APPROACHES
AND MOVES INTO THE AREA. THE MAIN THREATS WILL BE FREQUENT
LIGHTNING...STRONG DAMAGING WIND GUSTS...AND LARGE HAIL.
WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.
REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ONGOING RIVER
FLOODING THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY THROUGH THURSDAY
MORNING FOR SEVERE THUNDERSTORM POTENTIAL.
CAB
In the hours before
Special weather statement, Apr 3, 7:17 PM CST, 2 hours 6 minutes before
MSZ068>071-040215-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
817 PM CDT TUE APR 3 2012
...LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING AMITE
COUNTY...WILKINSON COUNTY...WALTHALL COUNTY...PIKE COUNTY...
AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 36 MILES NORTHEAST OF MCCOMB TO 44
MILES WEST OF LIBERTY...MOVING SOUTHEAST AT 15 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
SUMMIT...GLOSTER...MCCOMB AIRPORT...SALEM...MAGNOLIA...CENTREVILLE
AND WOODVILLE
THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING...PEA
TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 3, 7:25 PM CST, 1 hour 58 minutes before
LAZ058-060-040215-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
825 PM CDT TUE APR 3 2012
...STRONG THUNDERSTORM MOVING NORTH AFFECTING ST. JOHN THE BAPTIST
PARISH...ST. CHARLES PARISH...
AT 821 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES WEST OF HAHNVILLE...OR ABOUT 6 MILES
SOUTH OF EDGARD...MOVING NORTH AT 10 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
HAHNVILLE...NORCO...EDGARD...RESERVE...LAPLACE AND GARYVILLE
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 45 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 3, 8:30 PM CST, 53 minutes before
LAZ072-040315-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
930 PM CDT TUE APR 3 2012
...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING SOUTHERN TANGIPAHOA
PARISH...
AT 929 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTH OF HAMMOND...OR ABOUT 2 MILES
SOUTHEAST OF PONCHATOULA...MOVING NORTHEAST AT 15 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
PONCHATOULA...HAMMOND AND ROBERT
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS TO NEAR 45 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 3, 9:09 PM CST, 14 minutes before
LAZ034>037-039-040-046>050-071-072-MSZ068>071-077-080-081-040415-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1009 PM CDT TUE APR 3 2012
...LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING AMITE
COUNTY...WILKINSON COUNTY...WALTHALL COUNTY...PEARL RIVER COUNTY...
ASCENSION PARISH...WEST BATON ROUGE PARISH...ST. HELENA PARISH...
POINTE COUPEE PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE
PARISH...LIVINGSTON PARISH...WEST FELICIANA PARISH...IBERVILLE
PARISH...HANCOCK COUNTY...ST. TAMMANY PARISH...SOUTHERN TANGIPAHOA
PARISH...NORTHERN TANGIPAHOA PARISH...HARRISON COUNTY...PIKE
COUNTY...WASHINGTON PARISH...
AT 1007 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 31 MILES NORTHEAST OF POPLARVILLE
TO 15 MILES SOUTH OF NEW ROADS...MOVING SOUTHEAST AT 25 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
GREENWELL SPRING...WATSON...BATON ROUGE AIRPORT...BOGALUSA...ENON...
INDEPENDENCE...CROSSROADS...PORT ALLEN...BATON ROUGE...DENHAM
SPRINGS...TICKFAW...FOLSOM...WALKER...BRUSLY...LIVINGSTON...
WESTMINSTER...SUN...ADDIS...HAMMOND...MCNEIL...GARDERE...OAK HILLS
PLACE...BUSH...ROBERT...PLAQUEMINE...SPRINGFIELD...PONCHATOULA...
PRAIRIEVILLE...COVINGTON...ABITA SPRINGS...KILLIAN...PICAYUNE...
CARVILLE...WHITEHALL...WHITE CASTLE...SORRENTO...MANDEVILLE...
MADISONVILLE...GONZALES...GEISMER AND SAUCIER
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS 35 TO 45 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Event by event
6 hail, 3 flash flood, 1 thunderstorm wind, 1 lightning. Local standard time, as filed.
Hail, Jefferson
- When
- April 3, 9:23 PM CST
- Where
- Jefferson County, 1 mi N of Metairie
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.994, -90.150
A storm spotter reported dime to quarter size hail occurring in Metairie between Causeway Boulevard and Bonnabel Boulevard.
Thunderstorm Wind, Orleans
- When
- April 3, 10:58 PM CST
- Where
- Orleans County, 1.7 mi SW of Gentilly
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.003, -90.050
The roof was blown off of a house at Gentilly Boulevard and Franklin Avenue. Several other homes were also damaged.
Flash Flood, Orleans
- When
- April 3, 11:30 PM CST to April 4, 1:30 AM CST
- Where
- Orleans County, 3 mi NE of New Orleans to 2.83 mi S of Gentilly
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 29.981, -90.065
Two to three feet of standing water was reported in sections of Gentilly. Cars were stalled out in the flood water.
Hail, Tangipahoa
- When
- April 3, 11:40 PM CST
- Where
- Tangipahoa County, 1 mi N of Ponchatoula
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.445, -90.430
Lightning, Jefferson
- When
- April 4, 2:00 AM CST
- Where
- Jefferson County, 0.35 mi SE of Southport
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 29.967, -90.166
Lightning struck a house near Morris Place and Carol Drive in Old Jefferson, causing a fire.
Flash Flood, Jefferson
- When
- April 4, 2:54 AM CST to 3:30 AM CST
- Where
- Jefferson County, 1 mi NW of Harahan to 0.64 mi NNE of Harahan
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 29.940, -90.212
Public reports water entering at least one building near Mark Lane and Citrus Drive in River Ridge.
Flash Flood, Orleans
- When
- April 4, 2:54 AM CST to 4:00 AM CST
- Where
- Orleans County, New Orleans to 3.42 mi ENE of Algiers
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 29.950, -90.100
Widespread street flooding was reported with several roads impassible and several stalled cars. Standing water was reported on Interstate 10 in some locations, and at least one on ramp was closed due to standing water.
Hail, West Feliciana
- When
- April 5, 1:39 AM CST
- Where
- West Feliciana County, 0.36 mi W of Hardwood
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.800, -91.386
West Feliciana Sheriffs office reported quarter size hail on Highway 61 just north of St. Francisville.
Hail, Terrebonne
- When
- April 5, 3:00 AM CST to 3:15 AM CST
- Where
- Terrebonne County, 2 mi W of Gibson
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 29.680, -91.033
Quarter to half dollar size hail fell between the communities of Boeuf and Gibson, covering the ground in some locations.
Hail, St. Helena
- When
- April 5, 3:08 AM CST
- Where
- St. Helena County, 5 mi S of Darlington
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.798, -90.770
Hail, Tangipahoa
- When
- April 5, 4:05 AM CST
- Where
- Tangipahoa County, Tickfaw
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.570, -90.480
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, April 3, 201229 injured · $798 million · EF3 · 94 events
- Hail and Damaging Winds in Florida, April 3, 20121 death · $86,000 · 1 in hail · 16 events
- Flash Flood in West Virginia, April 3, 2012$175,000 · 1 event
- Hail and Damaging Winds in South Carolina, April 3 to 5, 2012$100,000 · 1 in hail · 11 events
- Flash Flooding and Flooding in Kentucky, April 3 to 4, 2012$60,000 · 1 in hail · 9 events
- Flash Flooding and Hail in Arkansas, April 3, 2012$40,000 · 1 in hail · 9 events
- Hail in Texas, April 3 to 4, 2012$26,000 · 2.75 in hail · 13 events
- Tornadoes and Hail in Texas, April 3 to 4, 2012EF0 · 29 events
- Hail and Damaging Wind in Tennessee, April 3, 2012$25,000 · 1.25 in hail · 6 events
- Tornado and Hail in Louisiana, April 3, 2012$6,000 · EF0 · 23 events
- Hail and Damaging Winds in Arkansas, April 3, 2012$10,000 · 1.75 in hail · 15 events
- Hail and Damaging Wind in Georgia, April 3, 2012$15,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 364484, 364485, 364487, 364486, 364504, 364505, 364507, 364514, 364516, 364517, 364518.